MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RE
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user reported that the positive pressure relief valve might not be functioning.The event occurred during the operation.The patient was not harmed, and no medical or surgical intervention was needed to prevent injury or blood loss.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: distributor.G4: pma/510(k): k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing and shipping inspection records of the actual product showed no anomalies.A review of past complaint files revealed no other similar reports for the product with the product code/lot number involved.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Confirmation of the provided video found that foamy blood had made its way into the priming bag, which was connected to a port on the top of reservoir.It was also found that the clamp on this line was released.Visual inspection of the actual sample found that blood had been adhered to the positive pressure relief valve described in the reported issue and the ball inside the valve had been stuck.Since it was unlikely that blood would have been adhered to the inside of valve when it was in use, it was likely that the blood was adhered during the return process.After disassembling the positive pressure relief valve, the blood was removed.It was confirmed that the ball inside the valve had been moved (the valve had been released).The port at the top of reservoir to which the positive pressure relief valve was connected was confirmed.No anomaly such as occlusion was found.Positive pressure relief valve operation test.The actual positive pressure relief valve was installed in the test circuit, and the pressure in the circuit was reduced to -20kpa.As a result, it was confirmed that the circuit had negative pressure.Air pressure was applied to the circuit.As a result, it was confirmed that the ball of positive pressure relief valve moved, and the pressure was released.Confirmation of the cardiotomy filter inside the reservoire was described in the ifu (capiox fx25) that "if blood entering the cardiotomy reservoir filter inlet appears to spill over versus entering the filter this may indicate that the filter is clogged".After rinsing the cardiotomy filter, electron microscopic inspection of it was performed.No anomaly that could lead to the clogging was found.The manufacturing and shipping inspection records for the actual sample showed no anomalies.Additionally, the past complaint file revealed no other similar reports for the product with the product code/lot number involved.Based on the investigation result, no anomaly was found in the positive pressure relief valve of actual sample.As a cause of occurrence, it was likely that since the cardiotomy filter was clogged with blood-derived substance, the aspirated foamy blood flowed into the priming bag rather than into the cardiotomy filter.However, it was not possible to clarify the cause of this case.Relevant instructions for use (ifu) reference: - the caps of unused ports should be left in place.This avoids contamination and prevents leakage of blood.- make sure the caps of unused luer ports are tightened firmly to prevent the leakage.- the cardiotomy filter must be moistened in advance with the priming solution.If not moistened, then this could compromise the effectiveness of the filter and the ability to use it up to the maximum blood flow rate.- if blood entering the cardiotomy reservoir filter inlet appears to spill over versus entering the filter this may indicate that the filter is clogged.Discontinue using the cardiotomy reservoir filter.Replace the reservoir.- the blood flow into the cardiotomy filter should not exceed the rate of 5 l/min.Excessive blood flow rate may increase the pressure in the cardiotomy filter, resulting in back-flow into any solution or blood administration line connected to the hardshell reservoir.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20742089
Report Number9681834-2024-00208
Device Sequence Number18263497
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public(01)04987350701022(17)270228(10)240327
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RE
Device Catalogue NumberN/A
Device Lot Number240327
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown